Psych Central

Go Back   Forums at Psych Central > >



advertisement
Reply
 
Thread Tools Display Modes
Old 07-25-2018, 09:31 AM   #1
mister5
New Member
mister5 has no updates.
 
Member Since: Jul 2018
Location: israel
Posts: 2
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default anti antipsychotic drug side effect

hey, maybe the drug I use perphenazine cause me sensitivity to sun, I ask if there other drug that doesn't does sun sensitivity ok?
mister5 is offline   Reply With Quote

advertisement
Old 07-25-2018, 06:14 PM   #2
BirdDancer
Grand Poohbah
 
BirdDancer's Avatar
BirdDancer has no updates.
 
Member Since: Aug 2011
Location: The Garden State
Posts: 1,789
My Mood: anti antipsychotic drug side effect

Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
5 yr Member
2,131 hugs
given
PC PoohBah!
Default Re: anti antipsychotic drug side effect

I think a lot of antipsychotics cause sun sensitivity, I know that my Seroquel XR does. It's good to to put on sunscreen and try to spend some of the time outside in the shade and with a hat. Sometimes when I know I'll be in the sun a lot I even wear a shirt that is very thin fabric, but also has 3/4 to full-length sleeves.
__________________
I have Bipolar type 1

Tegretol XR generic (1200 mg)
Lamictal generic (100 mg)
Seroquel XR generic (550 mg)
Klonopin generic (0.5 mg)
Ativan generic (0.25 mg & hopefully soon just PRN up to 3 mg/day)

Others: Propranolol (40 mg), Synthroid (150 mcg), OTC multi-vitamin, OTC iron supplement (during periods)
BirdDancer is offline   Reply With Quote
"Thanks for this!" says:
Old 07-26-2018, 01:32 PM   #3
*Laurie*
Account Suspended
*Laurie* has no updates.
 
Member Since: Jan 2015
Location: California Uber Alles
Posts: 9,150 (SuperPoster!)
My Mood: anti antipsychotic drug side effect

Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
3 yr Member
5,400 hugs
given
PC PoohBah!
Default Re: anti antipsychotic drug side effect

I've found that most psych meds cause sensitivity to sun and to heat, in general. It's difficult.
*Laurie* is offline   Reply With Quote
Old 07-29-2018, 09:27 AM   #4
still_crazy
Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,475
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
2 yr Member
2,779 hugs
given
Default Re: anti antipsychotic drug side effect

hi. i think most (all?) tranquilizers/antipsychotics can do this, but its worse with some than with others. perphenazine is a phenothiazine, its the same class of drugs that Thorazine is in...and those drugs -do- cause photosensitivity, sometimes in a big way.

all neuroleptics also mess with the bodies ability to maintain a proper core body temperature, which is why overheating happens now and then...hot weather, physical exertion, etc...and it is fatal in some cases.

sorry about this. ive had better luck with Abilify than anything else, but some people hate it. I think its been generic long enough now for it (and a lot of the other 'atypicals') to be much more affordable, but I could be wrong.
still_crazy is offline   Reply With Quote
Old 07-30-2018, 11:26 PM   #5
mugwort2
Grand Member
mugwort2 has no updates.
 
Member Since: Aug 2015
Location: Philadelphia PA.
Posts: 791
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
3 yr Member
26 hugs
given
Default Re: anti antipsychotic drug side effect

I would warn to be careful I am not on any antipsychotic. I'm diagnosed with major depression. I'm prescribed an antidepressant generic Celexa. I do know some friends who are or were on antipsychotics. I know from them that these meds can make one quite, if not extremely sensitive to sunlight and the heat. iow being overheated. Be careful!!!
mugwort2 is offline   Reply With Quote
"Thanks for this!" says:
Old 08-08-2018, 01:40 AM   #6
peacelizard
Member
peacelizard has no updates.
 
Member Since: Oct 2014
Location: Boston, MA
Posts: 184
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
3 yr Member
Default Re: anti antipsychotic drug side effect

Most psych meds across the board make you more vulnerable to the sun (hyperphotosensitivity), so it's important to be extra careful to wear sunscreen, appropriate clothing etc., especially during the summer months
peacelizard is offline   Reply With Quote
Old 08-08-2018, 07:57 AM   #7
splitimage
Moderator
Community Support Team
 
splitimage's Avatar
splitimage has no updates.
 
Member Since: Mar 2006
Location: Ontario, Canada
Posts: 9,447 (SuperPoster!)
My Mood: anti antipsychotic drug side effect

Mentioned: 2 Post(s)
Tagged: 0 Thread(s)
10 yr Member
25 hugs
given
PC PoohBah!
Default Re: anti antipsychotic drug side effect

I'm on both seroquel and risperidone and both cause photosensativity and make me really overheat.


I've been having a terrible time this summer with the high temperatures.


It sucks.


splitimage
__________________


"I danced in the morning when the world was begun. I danced in the moon and the stars and the sun". From my favorite hymn.

"If you see the wonder in a fairy tale, you can take the future even if you fail." Abba



anti antipsychotic drug side effect



As some of you may know, my blog is currently off-line due to some problems at my previous site host. I'm working with my web master to rebuild and get back on-line.
splitimage is online now   Reply With Quote
"Thanks for this!" says:
Old 08-09-2018, 12:33 PM   #8
still_crazy
Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,475
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
2 yr Member
2,779 hugs
given
Default Re: anti antipsychotic drug side effect

antipsychotics are rough. the longer one is on them, the harder it is to discontinue, or even reduce the dose. and yet...they do help some people, maybe a lot of people.
still_crazy is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 08:13 PM.


Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.




advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider. .
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines